Alert archive / Florida / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 41, NWS Tampa Bay, FL

July 20, 2019Hillsborough County, Manatee County, Florida

NWS Tampa Bay, FL issued this severe thunderstorm warning at Jul 20, 2019, 4:49 PM EDT for Hillsborough County, Manatee County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 20, 2019, 4:49 PM EDT (20:49 UTC)
Expired
Jul 20, 2019, 5:30 PM EDT
In force
41 min
Issued by
NWS Tampa Bay, FL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Hillsborough County, FL, Manatee County, FL

The radar

The Tampa radar (KTBW), 5 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 2:43 PM EDT, 2 hours 6 minutes earlier.

Area forecast discussion, Jul 20, 2:43 PM EDT, 2 hours 6 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
243 PM EDT Sat Jul 20 2019

.SHORT TERM (Today - Sunday)...
Mid-upper level ridging and associated broad surface high pressure
continues to extend westward over northern Florida and along the
northern gulf coast through Sunday. This will keep us in Florida Sea
Breeze Regime 6 with a predominant southeast wind flow between 4-10
knots. Similar to the past couple of days, we can expect the west
coast sea breeze to push inland each day between 10-30 miles during
the early to mid afternoon hours. The latest HRRR guidance has the
initial showers and storms moving in from the east-southeast early
afternoon, followed by west coast sea breeze showers and storms
firing up by mid afternoon. The boundary collisions could produce
some strong storms with gusty winds, heavy downpours, frequent
lightning as well as a chance for hail. The highest coverage of
storms early afternoon will be over the interior with storms moving
back toward the west coast late afternoon into the evening. Similar
conditions can be expected on Sunday. Daytime high temps will reach
the low to mid 90's with heat indices between 100-103 degrees and
overnight lows in the mid to upper 70's.

&&

.LONG TERM (Sunday night - Next Saturday)... The synoptic pattern
will remain unchanged through Tuesday. The upper ridge and
surface high continues to extend over northern Florida keeping us
in a southeast flow pattern through late Monday into Tuesday. At
that time, the ridge shifts south as a positively tilted trough
over the Great Lakes begins to swing east-southeast over the
eastern U.S. On the surface, an area of low pressure over New
England stretches a frontal boundary southwest along the east
coast then westward to Texas. This boundary will stall out and
linger over southern GA/northern FL through the end of next week.
Interaction between the boundary over northern FL and the ridge to
the south will bring a shift in winds putting us in Florida Sea
Breeze Regime 4 with winds out of the southwest at 4-10 knots.
Under this pattern, scattered showers and storms will develop over
the coastal waters/coastline early morning and move inland during
the afternoon/evening hours. The highest coverage will be over
the far inland counties mid afternoon with improving conditions
along the coastline later in the day. This pattern will continue
through the end of next week. Temperatures will run around average
through the extended period.

&&

.AVIATION...
VFR conditions will prevail for most of the day with southeast winds
less than 10 knots, turning onshore within the next couple of hours
with an afternoon seabreeze at all terminals except KLAL, which will
remain mostly easterly less than 10 knots. Radar is already showing
TSRA/SHRA moving west through the interior, so will hold VCTS at all
terminals through 02Z. Have also put TEMPO groups at all terminals
for brief periods of MVFR/IFR for low CIGs and VSBY as will as gusty
winds up to 35 knots possible in passing storms. Winds will become
light and variable less than 5 knots once again after 03Z tonight.
No other aviation impacts expected.

&&

.MARINE...
High pressure continues to ridge over the area producing pleasant
boating conditions over the coastal waters. Winds remain southeast
10 knots or less with a shift to onshore close to the coast each
afternoon through the weekend and seas will remain less than 2 feet.
The high pressure ridge will shift farther south by Tuesday next
week as a trough moves toward the eastern U.S. This will cause a
shift in the winds to the west-southwest at 10 knots or less. The
only hazards will be daily scattered thunderstorms, which will
produce gusty winds, choppy seas and dangerous lightning in the
vicinity of these storms.

&&

.FIRE WEATHER...
Scattered showers and isolated thunderstorms can be expected each
day across west central and southwest Florida. These daily showers
and storms combined with high humidity levels and winds less than 10
knots will preclude any fire weather impacts over the next several
days.

&&

.Preliminary Point Temps/PoPs...
TPA  76  91  76  91 /  30  40  30  40
FMY  75  91  75  91 /  20  50  40  50
GIF  75  93  74  93 /  30  60  10  60
SRQ  75  91  75  91 /  30  30  40  40
BKV  73  92  72  92 /  30  40  20  40
SPG  76  91  76  91 /  30  30  40  40

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...None.

&&

SHORT/LONG TERM/AVIATION/MARINE/FIRE WEATHER...74/Wynn
DECISION SUPPORT...57/McMichael

In the hours before

Local storm report, Jul 20, 3:41 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
341 PM EDT SAT JUL 20 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0334 PM     TSTM WND GST     2 NW PORT CHARLOTTE     26.99N 82.11W
07/20/2019  M45 MPH          CHARLOTTE          FL   MESONET

            MESONET STATION DW9045 PORT CHARLOTTE.

&&
Local storm report, Jul 20, 3:49 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
349 PM EDT SAT JUL 20 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0334 PM     TSTM WND GST     2 NW PORT CHARLOTTE     26.99N 82.11W
07/20/2019  M45 MPH          CHARLOTTE          FL   MESONET

            MESONET STATION DW9045 PORT CHARLOTTE.

&&
Local storm report, Jul 20, 3:50 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
350 PM EDT SAT JUL 20 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0339 PM     TSTM WND GST     3 SW EAGLE LAKE         27.95N 81.79W
07/20/2019  M40 MPH          POLK               FL   MESONET

            MESONET STATION AP837 BARTOW AIRPORT.

&&
Special weather statement, Jul 20, 4:05 PM EDT, 44 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
405 PM EDT Sat Jul 20 2019

FLZ155-160-162-255-260-202045-
Coastal Charlotte FL-Inland Manatee FL-Coastal Manatee FL-
Inland Sarasota FL-Coastal Sarasota FL-
405 PM EDT Sat Jul 20 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MANATEE...
NORTHWESTERN CHARLOTTE AND SARASOTA COUNTIES UNTIL 445 PM EDT...

At 405 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Myakka City to near Myakka River State
Park to 6 miles west of North Port to 11 miles southwest of Port
Charlotte. Movement was northwest at 20 mph.

Penny size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
North Port, Sarasota, Lakewood Ranch, Sarasota Springs, South Gate
Ridge, Lake Sarasota, North Sarasota, Southgate, Gulf Gate Estates,
Myakka River State Park, The Meadows, Ridge Wood Heights, Myakka
City, South Sarasota, Kensington Park, Lake Manatee State Park, Vamo,
Oscar Scherer State Park, Grove City and Warm Mineral Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2700 8248 2707 8251 2735 8254 2752 8240
      2742 8213 2705 8223 2683 8224
TIME...MOT...LOC 2005Z 152DEG 19KT 2740 8216 2724 8225 2708 8229 2688
8225

TBW
Special weather statement, Jul 20, 4:19 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
419 PM EDT Sat Jul 20 2019

FLZ050-149-151-249-251-202100-
Inland Pasco FL-Coastal Hillsborough FL-Pinellas FL-
Inland Hillsborough FL-Coastal Pasco FL-
419 PM EDT Sat Jul 20 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PASCO...
NORTHWESTERN PINELLAS AND NORTHWESTERN HILLSBOROUGH COUNTIES UNTIL
500 PM EDT...

At 419 PM EDT, Doppler radar was tracking a strong thunderstorm over
Citrus Park, or 7 miles southwest of Lutz, moving northwest at 5 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Tampa, Clearwater, Lutz, Palm Harbor, Egypt Lake-Leto, Citrus Park,
Greater Carrollwood, Lake Magdalene, Keystone, University, Greater
Northdale, East Lake, Safety Harbor, West Park, Oldsmar, Raymond
James Stadium, Trinity, Westchase, Carrollwood and Odessa.

LAT...LON 2806 8242 2797 8249 2805 8281 2828 8264
TIME...MOT...LOC 2019Z 122DEG 6KT 2808 8257

TBW
Special weather statement, Jul 20, 4:40 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
440 PM EDT Sat Jul 20 2019

FLZ151-155-160-251-255-260-202130-
Inland Manatee FL-Coastal Manatee FL-Coastal Hillsborough FL-
Inland Sarasota FL-Coastal Sarasota FL-Inland Hillsborough FL-
440 PM EDT Sat Jul 20 2019

...SIGNIFICANT WEATHER ADVISORY FOR MANATEE...SOUTHEASTERN
HILLSBOROUGH AND NORTHWESTERN SARASOTA COUNTIES UNTIL 530 PM EDT...

At 440 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles northwest of Ona to near Lakewood
Ranch to 11 miles west of North Port. Movement was northwest at 15
mph.

Penny size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Sarasota, Bradenton, Palmetto, Fish Hawk, Anna Maria, Greater Sun
Center, South Gate Ridge, Lake Sarasota, Saint Armands Key, North
Sarasota, Memphis, West Samoset, Southgate, Gulf Gate Estates, The
Meadows, Riverview, Parrish, South Sarasota, Kensington Park and
Lakewood Ranch.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2790 8236 2772 8205 2763 8205 2728 8214
      2705 8238 2712 8253 2751 8279
TIME...MOT...LOC 2040Z 136DEG 14KT 2759 8208 2740 8234 2707 8238

TBW

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 8:04 PM EDTSpecial Weather StatementTBWHillsborough, Pinellas41 min
Jul 19, 8:09 PM EDTSpecial Marine WarningTBW36 min
Jul 19, 8:40 PM EDTSpecial Marine WarningTBW35 min
Jul 19, 8:45 PM EDTSpecial Weather StatementTBWHillsborough30 min
Jul 19, 9:03 PM EDTSpecial Marine WarningTBW57 min
Jul 19, 9:08 PM EDTSpecial Weather StatementTBWPasco37 min
Jul 20, 2:14 PM EDTSpecial Weather StatementTBWHighlands46 min
Jul 20, 2:55 PM EDTSpecial Marine WarningTBW65 min
Jul 20, 3:01 PM EDTSpecial Weather StatementTBWPolk44 min
Jul 20, 3:04 PM EDTSpecial Weather StatementTBWLee41 min
Jul 20, 3:23 PM EDTSpecial Weather StatementTBWCharlotte52 min
Jul 20, 3:58 PM EDTSpecial Marine WarningTBW62 min
Jul 20, 4:05 PM EDTSpecial Weather StatementTBWManatee, Sarasota40 min
Jul 20, 4:19 PM EDTSpecial Weather StatementTBWPasco41 min
Jul 20, 4:40 PM EDTSpecial Weather StatementTBWManatee, Sarasota50 min
Jul 20, 4:53 PM EDTSevere Thunderstorm WarningTBWManatee, Sarasota37 min
Jul 20, 4:57 PM EDTSpecial Marine WarningTBW93 min
Jul 20, 5:01 PM EDTSpecial Weather StatementTBWCitrus29 min
Jul 20, 5:23 PM EDTSpecial Weather StatementTBWHernando37 min
Jul 20, 5:31 PM EDTSpecial Weather StatementTBWHillsborough, Pinellas44 min
Jul 20, 5:59 PM EDTSpecial Weather StatementTBWSumter31 min
Jul 20, 6:06 PM EDTSevere Thunderstorm WarningTBWHillsborough, Pinellas24 min
Jul 20, 6:24 PM EDTSpecial Marine WarningTBW66 min
Jul 20, 6:33 PM EDTSpecial Weather StatementTBWPinellas42 min
Jul 20, 7:07 PM EDTSpecial Weather StatementTBWPasco38 min
Jul 20, 7:25 PM EDTSpecial Marine WarningTBW65 min

Nearby

Severe Thunderstorm Warnings in Florida, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.